# SDR 9800459921

- Difficulty date: January 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N943N
- Make and model: Doug DC-9-32
- Aircraft serial: 47459
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bypass Actuator
- Condition: Broken
- Location: Nlg
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT, A LOUD THUMP WAS EMITTED FROM NOSE WHEEL AREA FOLLOWED BY A CONTINUOUS VIBRATION.  NOSE AND VIBRATION REDUCED UPON LANDING GEAR EXTENSION.  AIRCRAFT RETURNED TO ORIGINATION AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE BYPASS HANDLE ACTUATOR, LEFT NOSE LANDING GEAR DOOR, CABLE, AND SPRING, OPERATIONAL CHECK OK.
